Alert archive / Idaho / Special Weather Statements in 2012
Special Weather Statement, NWS Boise, ID
NWS Boise, ID issued this special weather statement at Jul 9, 2012, 6:21 PM MDT for Canyon County, Idaho. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2012, 6:21 PM MDT (00:21 UTC)
- Expired
- Jul 9, 2012, 6:45 PM MDT
- In force
- 24 min
- Issued by
- NWS Boise, ID
County Canyon County, ID
The radar
The Boise radar (KCBX), 38 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 0.4 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 577 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 3626 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 182 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
189 WWUS85 KBOI 100021 SPSBOI SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BOISE ID 621 PM MDT MON JUL 9 2012 IDZ012-014-100045- ADA ID-CANYON ID-OWYHEE ID-GEM ID- 621 PM MDT MON JUL 9 2012 THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHWESTERN ADA COUNTY IN SOUTHWEST IDAHO... EASTERN CANYON COUNTY IN SOUTHWEST IDAHO... SOUTHWESTERN GEM COUNTY IN SOUTHWEST IDAHO... AND NORTHWESTERN OWYHEE COUNTY IN SOUTHWEST IDAHO... UNTIL 645 PM MDT. AT 616 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR MARSING...MOVING NORTHEAST AT 30 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. THE THUNDERSTORM WILL BE NEAR... MARSING AROUND 620 PM MDT... HUSTON AROUND 625 PM MDT... NAMPA AROUND 630 PM MDT... CALDWELL AROUND 635 PM MDT... MIDDLETON...STAR AND FIREBIRD SPEEDWAY AROUND 645 PM MDT. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. TAKE SHELTER INSIDE A BUILDING OR VEHICLE WHEN THUNDERSTORMS APPROACH. LIGHTNING CAN OCCUR 15 MILES OR MORE AWAY FROM THE CENTER OF A STORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4389 11658 4376 11632 4343 11668 4353 11689 TIME...MOT...LOC 0021Z 215DEG 26KT 4356 11671 $$ BB
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this special weather statement went out at Jul 9, 2:41 PM MDT, 3 hours 40 minutes earlier.
Area forecast discussion, Jul 9, 2:41 PM MDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 241 PM MDT MON JUL 9 2012 .SHORT TERM...TONIGHT THROUGH WEDNESDAY...WE HAVE OFFICIALLY TIED THE RECORD HIGH TEMPERATURE FOR TODAY WITH 106 DEGREES. THUNDERSTORM COVERAGE INCREASING THIS AFTERNOON AHEAD OF UPPER LEVEL JET ASSOCIATED WITH STRONG SHORTWAVE TROUGH. AT 2030Z...THUNDERSTORM COVERAGE INCREASE ACROSS SW IDAHO AND MALHEUR COUNTY OREGON WITH STORM CELLS MOVING NORTH- NORTHEAST AT AROUND 20 MPH. SO FAR STORMS ACROSS SOUTHWEST HIGHLANDS AND TWIN FALLS COUNTY APPEAR TO BE PRODUCING HEAVY RAIN AT MOMENT. AS THESE CELLS MOVE NORTHWARD THEY WILL BE APPROACHING BETTER SHEAR AND DYNAMIC SUPPORT AND MAY BECOME MORE ORGANIZED. DO EXPECT MOST STORMS TO PRODUCE OUTFLOW WINDS GUSTS OF UP TO 50 MPH THROUGH EARLY THIS EVENING. THUNDERSTORMS ACTIVITY WILL DIMINISH FROM WEST TO EAST THIS EVENING AS DRY AIR MOVES IN. UPPER TROUGH WEAKENS THE RIDGE FOR TUESDAY WHICH PUSHES THE MOISTURE TO OUR EAST LIMITING THUNDERSTORMS TO OUR NORTHEAST ZONES. TEMPERATURES WILL STILL BE HOT BUT NOT AS HOT /AROUND 100 DEGREES IN THE VALLEY/ AS TODAYS HIGH OF AROUND 105. THE UPPER RIDGE REBUILDS ON WEDNESDAY AS A LOW PRESSURE SYSTEM APPROACHES THE WEST COAST. TEMPERATURES WILL BE A FEW DEGREES WARMER THAN TUESDAY AND SHOULD REMAIN DRY AS THE NEXT PUSH OF MONSOONAL MOISTURE REMAINS SOUTH IN NEVADA. .LONG TERM...TUESDAY NIGHT THROUGH SUNDAY...UPPER LEVEL RIDGE WILL HOLD STRONG OVER THE FOUR CORNERS RIDGE THROUGH THE EXTENDED PERIOD. RIDGE AXIS IS EXPECTED TO REMAIN EAST OF THE FORECAST AREA...AND SE OREGON/SW IDAHO WILL REMAIN UNDER THE INFLUENCE OF SOUTHERLY FLOW ALOFT AHEAD OF A SLOW-MOVING PACIFIC LOW. MODELS LACK AGREEMENT REGARDING THE TIMING AND PLACEMENT OF THIS LOW AS IT CREEPS INLAND...BUT THE GENERAL TRACK LOOKS TO BE A NORTH-TO-SOUTH PROGRESSION FROM OREGON TO CALIFORNIA NEXT WEEKEND. PACIFIC LOW WILL BE ENOUGH TO DAMPEN HEIGHTS AND THICKNESSES ON SATURDAY /DROPPING VALLEY HIGHS INTO THE LOW TO MID 90S/ AND CONFINING MONSOON MOISTURE TO SW IDAHO AND HIGHER TERRAIN OF SE OREGON. && .AVIATION...SCATTERED MVFR THUNDERSTORMS WILL CONTINUE /MAINLY ACROSS SW IDAHO/ THROUGH 05Z TONIGHT. EXPECT BRIEF HEAVY RAIN...SMALL HAIL...AND OUTFLOW WINDS UP TO 45 KTS WITH THESE STORMS. LIGHT SURFACE WINDS...EXCEPT IN THE VICINITY OF SHOWERS AND TSTMS. SOUTHERLY WINDS ALOFT WILL AVERAGE 15 KTS AT 10K FT MSL. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING IDZ400>402-408-419. OR...RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING ORZ637. && WEATHER.GOV/BOISE SHORT TERM...JDS LONG TERM....MT/DD AVIATION.....MT
Hazardous weather outlook, Jul 9, 5:37 AM MDT, 12 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 537 AM MDT MON JUL 9 2012 IDZ011>016-028>030-033-ORZ061>064-101145- WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS- UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY- UPPER WEISER RIVER-HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY- LOWER TREASURE VALLEY OR- 537 AM MDT MON JUL 9 2012 /437 AM PDT MON JUL 9 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Jul 9, 4:29 PM MDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
429 PM MDT MON JUL 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND GST BOISE 43.61N 116.23W
07/09/2012 M41.00 MPH ADA ID ASOS
THUNDERSTORM PEAK WIND WAS FROM THE WEST.
&&
VMILLSLocal storm report, Jul 9, 5:04 PM MDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
504 PM MDT MON JUL 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 PM TSTM WND GST IDAHO CITY 43.83N 115.83W
07/09/2012 E35.00 MPH BOISE ID TRAINED SPOTTER
THUNDERSTORM WIND GUST.
&&
VMILLSLocal storm report, Jul 9, 5:24 PM MDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
524 PM MDT MON JUL 09 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM TSTM WND GST 1 N GARDEN VALLEY 44.11N 115.96W
07/09/2012 M50 MPH BOISE ID TRAINED SPOTTER
SUSTAINED 29 MPH.
&&
DDECKERSpecial weather statement, Jul 9, 5:26 PM MDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
526 PM MDT MON JUL 9 2012
IDZ011-013-100030-
VALLEY ID-BOISE ID-ELMORE ID-CAMAS ID-
526 PM MDT MON JUL 9 2012
THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN CAMAS COUNTY IN CENTRAL IDAHO...
NORTHEASTERN ELMORE COUNTY IN SOUTHWEST IDAHO...
BOISE COUNTY IN WEST CENTRAL IDAHO...
AND SOUTH CENTRAL VALLEY COUNTY IN WEST CENTRAL IDAHO...
UNTIL 630 PM MDT.
AT 519 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS ACROSS BOISE COUNTY AND SOUTHEAST
VALLEY COUNTY. STORMS ARE MOVING TO THE NORTHEAST AT 20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS. LOCAL GUSTS TO 50 MPH ARE POSSIBLE WITH
STRONGER STORMS.
LOCATIONS IMPACTED INCLUDE...
THORN CREEK SUMMIT...
TWIN SPRINGS...
BARBER FLAT GUARD STATION...
DUTCH CREEK GUARD STATION...
AND GRAHAM GUARD STATION.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. TAKE SHELTER INSIDE A
BUILDING OR VEHICLE WHEN THUNDERSTORMS APPROACH. LIGHTNING CAN OCCUR
15 MILES OR MORE AWAY FROM THE CENTER OF A STORM. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
LAT...LON 4461 11522 4459 11529 4453 11528 4449 11522
4432 11528 4429 11517 4421 11516 4417 11504
4407 11500 4404 11504 4402 11498 4389 11498
4384 11491 4356 11480 4359 11563 4398 11604
4479 11529
TIME...MOT...LOC 2325Z 221DEG 19KT 4372 11564
VMSpecial weather statement, Jul 9, 6:09 PM MDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BOISE ID 609 PM MDT MON JUL 9 2012 IDZ011-100045- VALLEY ID-GEM ID-ADAMS ID- 609 PM MDT MON JUL 9 2012 THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHEASTERN GEM COUNTY IN SOUTHWEST IDAHO... SOUTHEASTERN ADAMS COUNTY IN WEST CENTRAL IDAHO... AND WEST CENTRAL VALLEY COUNTY IN WEST CENTRAL IDAHO... UNTIL 645 PM MDT. AT 606 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTHWEST OF CASCADE...MOVING NORTH AT 15 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GRANITE PEAK... INDIAN MOUNTAIN... SOUTHERN CASCADE RESERVOIR... CASCADE... CENTRAL CASCADE RESERVOIR... TAMARACK SKI AREA... NORTHERN CASCADE RESERVOIR... DONNELLY... AND PADDY FLAT WORK CENTER. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. TAKE SHELTER INSIDE A BUILDING OR VEHICLE WHEN THUNDERSTORMS APPROACH. LIGHTNING CAN OCCUR 15 MILES OR MORE AWAY FROM THE CENTER OF A STORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4486 11616 4479 11586 4438 11612 4455 11629 TIME...MOT...LOC 0009Z 200DEG 15KT 4460 11612 VM
Special weather statement, Jul 9, 6:21 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BOISE ID 621 PM MDT MON JUL 9 2012 IDZ012-014-100045- ADA ID-CANYON ID-OWYHEE ID-GEM ID- 621 PM MDT MON JUL 9 2012 THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... NORTHWESTERN ADA COUNTY IN SOUTHWEST IDAHO... EASTERN CANYON COUNTY IN SOUTHWEST IDAHO... SOUTHWESTERN GEM COUNTY IN SOUTHWEST IDAHO... AND NORTHWESTERN OWYHEE COUNTY IN SOUTHWEST IDAHO... UNTIL 645 PM MDT. AT 616 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR MARSING...MOVING NORTHEAST AT 30 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. THE THUNDERSTORM WILL BE NEAR... MARSING AROUND 620 PM MDT... HUSTON AROUND 625 PM MDT... NAMPA AROUND 630 PM MDT... CALDWELL AROUND 635 PM MDT... MIDDLETON...STAR AND FIREBIRD SPEEDWAY AROUND 645 PM MDT. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. TAKE SHELTER INSIDE A BUILDING OR VEHICLE WHEN THUNDERSTORMS APPROACH. LIGHTNING CAN OCCUR 15 MILES OR MORE AWAY FROM THE CENTER OF A STORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4389 11658 4376 11632 4343 11668 4353 11689 TIME...MOT...LOC 0021Z 215DEG 26KT 4356 11671 BB
The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 6:09 PM MDT | Special Weather Statement | BOI | Adams | 36 min |
| Jul 9, 7:14 PM MDT | Special Weather Statement | BOI | Canyon | 31 min |
| Jul 9, 7:26 PM MDT | Special Weather Statement | BOI | Ada | 34 min |
| Jul 9, 7:50 PM MDT | Special Weather Statement | BOI | Payette | 25 min |
Nearby
Special Weather Statements in Idaho, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.